MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941838350
Medical Device Problem Codes Break (1069); Nonstandard Device (1420); Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties and shaft break occurred requiring additional intervention.The patient presented with coronary artery disease and underwent percutaneous coronary intervention.The target lesions was located in the mildly tortuous and moderately calcified left anterior descending artery (lad).A 3.00 x 38mm stent was deployed in diagonal branch and the stent delivery system (sds) was removed, and a 3.50 x 38mm synergy xd drug-eluting stent (des) was also advanced for treatment as part of a kissing technique.However, the 3.50 x 38mm synergy xd des was repositioned slightly prior to inflation but it became stuck in the vessel.The des was retrieved easily; however, due to the interaction with the 3.00 x 38mm stent, it became stuck in the runway guide catheter.When pulled back, the stent shaft broke and detached.The distal portion of the sds along with the stent remained in place.A small balloon was then used to inflate and trap the sds in the guide catheter.The guide catheter along with the broken distal portion was removed, without further issue.Upon examination, the des broke proximal to the monorail port.The stent also appeared deformed and partially unraveled, due to being stuck with the 3.00 x 38mm stent.The procedure was completed with another of the same device.There were no patient complications.
 
Additional Manufacturer Narrative
B5: additional information added.
 
Event or Problem Description
It was reported that removal difficulties and shaft break occurred requiring additional intervention.The patient presented with coronary artery disease and underwent percutaneous coronary intervention.The target lesions was located in the mildly tortuous and moderately calcified left anterior descending artery (lad).A 3.00 x 38mm stent was deployed in diagonal branch and the stent delivery system (sds) was removed, and a 3.50 x 38mm synergy xd drug-eluting stent (des) was also advanced for treatment as part of a kissing technique.However, the 3.50 x 38mm synergy xd des was repositioned slightly prior to inflation but it became stuck in the vessel.The des was retrieved easily; however, due to the interaction with the 3.00 x 38mm stent, it became stuck in the runway guide catheter.When pulled back, the stent shaft broke and detached.The distal portion of the sds along with the stent remained in place.A small balloon was then used to inflate and trap the sds in the guide catheter.The guide catheter along with the broken distal portion was removed, without further issue.Upon examination, the des broke proximal to the monorail port.The stent also appeared deformed and partially unraveled, due to being stuck with the 3.00 x 38mm stent.The procedure was completed with another of the same device.There were no patient complications.It was further reported that the 3.00 x 38mm stent was a synergy xd des and was deployed with no issues.Additionally, the 3.50 x 38mm synergy xd des was repositioned prior to inflation to ensure geographic landing was accurate; and there were no attempts made to deploy the stent.Also.There was no damage observed with the guide catheter or the 3.00 x 38mm synergy xd des.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 3.50 x 38mm stent delivery system was returned for analysis.Visual, tactile and microscopic analysis was performed on the device.A visual inspection of the outer and inner lumen and tactile examination of the entire extrusion identified that the polymer extrusion was stretched and there was a break in the midshaft approximately 3.8cm from the port exchange.The remainder of the detached device including the entire hypotube and manifold were not returned.Microscopic examination of the stent identified struts stretched in the mid-section.Microscopic examination identified that the inner lumen was stretched 7.8cm from the distal tip.Balloon cones were reviewed under microscopic examination, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Microscopic examination of the bumper tip showed no signs of distal tip damage.
 
Event or Problem Description

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23310867
Report Number2124215-2025-72522
Device Sequence Number14900223
Product Code NIQ
UDI-Device Identifier08714729981091
UDI-Public(01)08714729981091(17)270113(10)35793183
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941838350
Device Catalogue NumberH7493941838350
Device Lot Number0035793183
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer10/20/2025
01/21/2026
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/12/2025
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown